Alert archive / New Mexico / Hard Freeze Warnings in 2014
Hard Freeze Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this hard freeze warning at Apr 28, 2014, 3:55 PM MDT. It took effect at Apr 29, 2014, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:55 PM MDT (21:55 UTC)
- In effect from
- Apr 29, 2014, 2:00 AM MDT
- Expired
- Apr 29, 2014, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this hard freeze warning went out at Apr 28, 3:12 PM MDT, 43 minutes earlier.
Area forecast discussion, Apr 28, 3:12 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT MON APR 28 2014 .SYNOPSIS... STRONG NORTH NORTHWEST WINDS ALOFT REMAIN IN PLACE OVER NEW MEXICO AS A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM SITS OVER THE CENTRAL PLAINS OF THE NATION. THESE WINDS ALOFT ARE EXPECTED TO GRADUALLY RELAX SOME INTO THE REMAINDER OF THE WEEK...BUT COOLER AIR WILL PERIODICALLY SPILL SOUTHWARD INTO THE STATE. THEREFORE...TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH THE REST OF THE WORK WEEK WITH SOME HIGHER PROBABILITIES OF LIGHT RAIN AND SNOW OVER PORTIONS OF CENTRAL TO EASTERN NEW MEXICO WEDNESDAY AND THURSDAY. && .DISCUSSION... WINDS ARE NOT QUITE AS SEVERE AS YESTERDAY AND THE DAY BEFORE...BUT STILL PLENTY OF MOMENTUM BEING TRANSFERRED INTO THE STATE ON THE BACKSIDE OF THE VERY BROAD AND INTENSE UPPER LOW THAT REMAINS IN THE CENTRAL PLAINS OF THE NATION. WIND SPEEDS WILL OBSERVE SOME DECREASE INTO THE MID TO LATE EVENING AS MIXING SLOWS...BUT THE BOUNDARY LAYER MAY NOT FULLY DECOUPLE. A REINFORCEMENT OF COOLER AIR WILL ALSO SPILL INTO THE STATE TONIGHT AND TUESDAY. THERE WILL STILL BE SOME PERIODS OF BRISK WINDS OVERNIGHT...ESPECIALLY ALONG SOME RIDGE TOPS AND ELEVATED TERRAIN AREAS. THIS WILL COMPLICATE TONIGHT'S MINIMUM TEMPERATURE FORECAST...BATTLING COLD AIR ADVECTION WITH ONGOING BREEZES. HAVE NOT GONE AS COLD AS THE LOWER MET/NAM GUIDANCE...BUT STILL COLDER THAN ANY RECENT NIGHT FOR MOST LOCATIONS. MANY NORTHERN TIER LOCATIONS HAVE NOT YET PASSED THE MEDIAN LAST FREEZE DATE...BUT THE ANTECEDENT WARM CONDITIONS AND EARLY SPRING VEGETATION BLOOM OBSERVED BY MANY AREAS HAS PROMPTED A FREEZE WATCH. HAVE OPTED TO UPGRADE THIS TO A WARNING FOR MOST ZONES...BUT IT WILL BE A BIT MARGINAL IN SOME OF THE NORTHEASTERN TO EAST CENTRAL PLAINS AND ADJACENT HIGHLANDS. WHILE MOST OF THE STATE WILL OBSERVE A SUBSTANTIAL DROP IN WIND SPEEDS TUESDAY...THE NORTHEASTERN PLAINS AND HIGHLANDS NEAR THE RATON RIDGE WILL REMAIN QUITE GUSTY DUE TO THE ENHANCED SURFACE PRESSURE GRADIENT ATTENDING THE COLDER AIR. TEMPERATURES WILL STAY 10 TO 15 DEGREES BELOW AVERAGE FOR LATE APRIL...AND ANY SHOWERS WILL BE SCANT OVER THE NORTHERN MOUNTAINS WITH MINIMAL AMOUNTS ACTUALLY MAKING IT TO THE GROUND. A SPOKE OR LOBE OF ENERGY ON THE WESTERN PERIPHERY OF THE UPPER LOW WILL SAG INTO NEW MEXICO WEDNESDAY INTO THURSDAY...INTRODUCING ANOTHER REINFORCEMENT OF COOLER AIR AND SOME PRECIPITATION. POPS WERE INCREASED AS MODELS ARE PICKING UP ON THESE PROCESSES WITH MORE ENTHUSIASM...BUT TEMPERATURES WILL AGAIN BE UNABLE TO RISE. RAIN AND SNOW AMOUNTS WILL BE LIGHT WITH GENERALLY ONLY A COUPLE TO A FEW INCHES OF SNOW ACCUMULATION IN THE SANGRES AND HIGHER SLOPES/PEAKS OF THE CENTRAL MOUNTAIN CHAIN. NOT UNTIL FRIDAY DO THE TEMPERATURES BEGIN TO REBOUND WITH THE NORTHWESTERLY FLOW FINALLY RELAXING WHILE THE UPPER LOW TO THE EAST FINALLY SHIFTS AND PUTS MORE DISTANCE BETWEEN ITSELF AND NM. THIS WILL ALLOW A WEAK RIDGE OF HIGH PRESSURE TO FLATTEN OVER NM BY THE WEEKEND WITH WARMER AND DRY CONDITIONS EXPECTED. 52 && .FIRE WEATHER... VERY WINDY CONDITIONS PERSIST ACROSS THE FORECAST AREA...WITH SOME CRITICAL HUMIDITIES SHOWING UP ACROSS THE EASTERN PLAINS AND LOWER PORTIONS OF THE RIO GRANDE VALLEY. HOWEVER...TEMPERATURES ARE WELL BELOW NORMAL AND HAINES VALUES ARE GENERALLY A LOWER 3-4. HENCE...NO RED FLAG WARNING. A REINFORCING COLD FRONT WILL SWEEP SOUTH ACROSS THE STATE TONIGHT...PREVENTING WINDS FROM DECOUPLING OVERNIGHT. HUMIDITY RECOVERIES WILL BE GOOD TO EXCELLENT ACROSS THE NORTHERN MOUNTAINS...BUT OTHERWISE FAIR TO POOR AS DRIER AIR MOVES IN BEHIND THE FRONT. WELL BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH TUESDAY WITH WINDS TRENDING DOWN RATHER SIGNIFICANTLY. ANOTHER REINFORCING PUSH OF COLD AIR TO ARRIVE TUESDAY NIGHT...MOST PRONOUNCED ACROSS THE EASTERN PLAINS. A SHORTWAVE TROUGH IS FORECAST TO PUSH SOUTH THROUGH NEW MEXICO IN THE NNW FLOW ALOFT WEDNESDAY NIGHT INTO THURSDAY...WITH THE POTENTIAL FOR WETTING PRECIPITATION ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN HIGHLANDS/PLAINS. THE 12Z ECMWF AND GFS CONTINUE SHOWING THE NORTHERN MOUNTAINS TO BE MOST FAVORED...WITH A FEW INCHES OF SNOW ACCUMULATION POSSIBLE. VENT RATES WILL TREND DOWN WITH THE COLD AIR OVER THE NEXT SEVERAL DAYS...BUT STILL BE GOOD MOST AREAS. A WARMING/DRYING TREND FORECAST FOR FRIDAY THROUGH THE WEEKEND AS A RIDGE ALONG THE WEST COAST SHIFTS EAST AND FLATTENS...GIVING-WAY TO WEAK WESTERLY FLOW ACROSS THE DESERT SOUTHWEST AND SOUTHERN ROCKIES. THERE IS SOME POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE WEEKEND AS A DRY AND UNSTABLE ATMOSPHERE SETS-UP...WITH WINDS BEING THE ONLY LIMITING FACTOR. LOW CONFIDENCE FORECAST FOR EARLY NEXT WEEK WITH THE 12Z ECMWF AND GFS DEPARTING RATHER SIGNIFICANTLY. THE GFS DEVELOPS A SLOW-MOVING TROUGH ACROSS THE WESTERN U.S. AND SHOWS DRY-SLOTTING WITH INCREASING SW FLOW OVER OUR AREA GOING INTO THE MIDDLE OF NEXT WEEK...WHILE THE ECMWF SHOWS ZONAL FLOW. 11 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS TO PREVAIL THROUGH TAF PERIOD WITH SOME VFR CIGS POSSIBLE NORTH AND WEST THIS AFTERNOON. MOUNTAIN OBSCURATIONS ARE LIKELY TO CONTINUE THROUGH THE AFTERNOON HOURS CENTRAL...NORTH AND WEST. OTHERWISE...LOOK FOR WINDS TO PEAK BETWEEN 4-7 PM MDT...BUT THEN STAY UP THROUGH THE EVENING HOURS AS A REINFORCING COLD FRONT PUSHES SOUTH ACROSS THE AREA. WINDS WILL TREND DOWN SIGNIFICANTLY TUESDAY COMPARED TO THE PAST FEW DAYS. AN AIRPORT WEATHER WARNING MAY BE REQUIRED AT KABQ LATER THIS AFTERNOON FOR GUSTS TO 35KTS OR GREATER...BUT GUST POTENTIAL IS BEING TEMPERED SO FAR BY LACK OF HEATING WITH TEMPERATURES BELOW NORMAL. 11 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 58 30 62 / 0 0 0 0 DULCE........................... 14 51 17 56 / 5 0 0 5 CUBA............................ 18 52 21 57 / 5 0 0 10 GALLUP.......................... 26 55 23 60 / 0 0 0 0 EL MORRO........................ 22 51 24 56 / 0 0 0 0 GRANTS.......................... 25 54 23 58 / 0 0 0 0 QUEMADO......................... 28 54 26 59 / 0 0 0 0 GLENWOOD........................ 32 68 31 71 / 0 0 0 0 CHAMA........................... 12 47 15 51 / 10 10 10 20 LOS ALAMOS...................... 26 53 28 52 / 5 0 0 10 PECOS........................... 23 52 28 50 / 10 5 10 10 CERRO/QUESTA.................... 15 51 21 52 / 10 5 5 10 RED RIVER....................... 10 40 15 39 / 20 10 10 20 ANGEL FIRE...................... 9 46 14 47 / 20 10 10 30 TAOS............................ 18 52 24 52 / 5 5 5 10 MORA............................ 21 51 25 48 / 20 10 10 20 ESPANOLA........................ 26 59 28 59 / 0 0 0 5 SANTA FE........................ 25 52 28 53 / 5 0 5 5 SANTA FE AIRPORT................ 27 55 31 56 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 32 58 36 60 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 36 60 39 61 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 29 62 33 63 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 31 62 34 63 / 0 0 0 0 LOS LUNAS....................... 34 63 35 64 / 0 0 0 0 RIO RANCHO...................... 35 61 38 64 / 0 0 0 5 SOCORRO......................... 40 65 38 67 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 25 55 28 55 / 0 0 0 5 TIJERAS......................... 30 57 32 58 / 0 0 0 5 MORIARTY/ESTANCIA............... 26 55 28 60 / 0 0 0 5 CLINES CORNERS.................. 26 53 27 52 / 5 0 5 5 GRAN QUIVIRA.................... 32 56 31 58 / 0 0 0 0 CARRIZOZO....................... 37 60 34 61 / 0 0 0 0 RUIDOSO......................... 31 56 30 57 / 0 0 0 0 CAPULIN......................... 24 52 25 49 / 20 5 10 20 RATON........................... 26 54 31 51 / 20 10 10 20 SPRINGER........................ 27 57 30 54 / 10 5 10 10 LAS VEGAS....................... 25 53 26 49 / 10 10 20 10 CLAYTON......................... 33 57 30 54 / 20 0 5 5 ROY............................. 33 57 31 53 / 10 5 10 5 CONCHAS......................... 37 63 35 59 / 10 5 5 0 SANTA ROSA...................... 35 63 34 59 / 10 0 0 0 TUCUMCARI....................... 38 66 35 62 / 10 5 5 5 CLOVIS.......................... 35 62 32 59 / 10 5 5 5 PORTALES........................ 35 68 33 64 / 10 0 0 0 FORT SUMNER..................... 36 64 38 61 / 10 0 0 0 ROSWELL......................... 43 67 42 66 / 0 0 0 0 PICACHO......................... 40 65 37 62 / 0 0 0 0 ELK............................. 39 63 32 58 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501-503-504-506>508-511-512-514-515-518>520-525-526-529-532-534>540. HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ521>524-533. FREEZE WARNING FROM 2 AM TO 9 AM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ519-524-530>533. HARD FREEZE WARNING FROM 2 AM TO 9 AM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ501-517-518-522-523-528-529. && 52
Hazardous weather outlook, Apr 28, 5:58 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT MON APR 28 2014 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 558 AM MDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS DEVELOPING ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO WILL PEAK BY MID AFTERNOON...AND TAPER OFF GRADUALLY AFTER SUNSET. AFTER MIDNIGHT...CONDITIONS WILL BE FAVORABLE FOR A HARD FREEZE OVER THE NORTHWEST PLATEAU...AND OVER THE NORTHERN AND CENTRAL MOUNTAINS...ADJACENT SLOPES...UPPER VALLEYS...AND ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OVERNIGHT FREEZES MAY REDEVELOP TUESDAY NIGHT OVER THE NORTHWEST PLATEAU...AND OVER THE NORTHERN AND CENTRAL MOUNTAINS...ADJACENT SLOPES...UPPER VALLEYS...AND ADJACENT PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...OBSERVED WIND IMPACTS...POOR VISIBILITIES IN BLOWING DUST...AND MEASURED OVERNIGHT FREEZING TEMPERATURES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
In the hours before
Local storm report, Apr 28, 11:45 AM MDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HIGH SUST WINDS 4 S MESA 33.93N 104.69W
04/28/2014 M40 MPH CHAVES NM APRSWXNET/CWOP
&&
EVENT NUMBER ABQ1400868
CMLLocal storm report, Apr 28, 2:40 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM NON-TSTM WND GST 13 SE TOLAR 34.30N 103.80W
04/28/2014 M60 MPH ROOSEVELT NM AWOS
K4MR AWOS.
&&
EVENT NUMBER ABQ1400869
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:05 AM MDT | Freeze Watch | ABQ | 12 hr | |
| Apr 28, 4:05 AM MDT | High Wind Warning | ABQ | 16 hr | |
| Apr 28, 4:05 AM MDT | Hard Freeze Watch | ABQ | 12 hr | |
| Apr 28, 4:05 AM MDT | Wind Advisory | ABQ | 16 hr | |
| Apr 28, 3:55 PM MDT | Freeze Warning | ABQ | 17 hr |
Nearby
Hard Freeze Warnings in New Mexico, 2014Every hard freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.